Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 25, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 12, 2021, 6:27 PM CDT for Mason County, San Saba County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2021, 6:27 PM CDT (23:27 UTC)
- Expired
- Apr 12, 2021, 7:30 PM CDT
- In force
- 63 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mason County, TX, San Saba County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 6:30 PM CDT | HAIL 1.75 | 3 W Fredonia, TX | |
| Apr 12, 7:02 PM CDT | HAIL 0.88 | Pontotoc, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
016
WUUS54 KSJT 122327
SVRSJT
TXC319-411-130030-
/O.NEW.KSJT.SV.W.0025.210412T2327Z-210413T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
627 PM CDT Mon Apr 12 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northeastern Mason County in west central Texas...
Southwestern San Saba County in west central Texas...
* Until 730 PM CDT.
* At 626 PM CDT, a severe thunderstorm was located near Art, or 8
miles northeast of Mason, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pontotoc around 655 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 9896 3072 9897 3078 9923 3094 9924
3093 9877 3092 9877
TIME...MOT...LOC 2326Z 264DEG 17KT 3083 9912
HAIL...1.00IN
WIND...60MPH
$$
SK2 follow-up statements
694
WWUS54 KSJT 122341
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
641 PM CDT Mon Apr 12 2021
TXC319-411-130030-
/O.CON.KSJT.SV.W.0025.000000T0000Z-210413T0030Z/
Mason TX-San Saba TX-
641 PM CDT Mon Apr 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN MASON AND SOUTHWESTERN SAN SABA COUNTIES...
At 641 PM CDT, a severe thunderstorm was located near Pontotoc, or 15
miles northeast of Mason, moving northeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Pontotoc around 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 9896 3072 9897 3082 9916 3094 9924
3093 9877 3092 9877
TIME...MOT...LOC 2341Z 238DEG 19KT 3090 9904
HAIL...1.75IN
WIND...60MPH
$$
SK266
WWUS54 KSJT 122351
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
651 PM CDT Mon Apr 12 2021
TXC319-411-130030-
/O.CON.KSJT.SV.W.0025.000000T0000Z-210413T0030Z/
Mason TX-San Saba TX-
651 PM CDT Mon Apr 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN MASON AND SOUTHWESTERN SAN SABA COUNTIES...
At 650 PM CDT, a severe thunderstorm was located over Pontotoc, or 17
miles northeast of Mason, moving east at 20 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
northeastern Mason and southwestern San Saba Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3092 9896 3072 9897 3081 9915 3094 9915
3093 9877 3092 9877
TIME...MOT...LOC 2350Z 275DEG 17KT 3088 9898
HAIL...2.75IN
WIND...60MPH
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:06 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 12, 6:06 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 606 PM CDT Mon Apr 12 2021 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 604 PM CDT Mon Apr 12 2021 Location of the cold front now is from roughly south of Ozona east-northeast through San Saba. GOES-16 satellite imagery shows additional storms trying to develop in Menard, Kimble and Mason counties south of the front. The current severe warned storm in southern McCulloch county is moving roughly along the front and has dropped at least 1.5 inch hail. South of the front, there is still ample instability, with ML CAPEs of around 1300-2000 J/KG and effective shear of 45-50 kt, so the potential for supercells will continue in that region through the next few hours. Main threat continues to be large hail and damaging winds. && .SHORT TERM... (This evening through Tuesday) Issued at 252 PM CDT Mon Apr 12 2021 A well developed cumulus field had developed along and south of a cold front at 245 PM CDT...from Big Lake to San Angelo to Brady...then south to Sonora and Junction. This area is unstable with SPC mesoanalysis page indicating SBCAPES of 3000 J/KG. Short range models indicate storms developing in this region around 5 PM...with additional storms later this evening....farther north in the Big Country...as warm moist air aloft moves over cool air at the surface. SPC has a slight risk of severe storms along and east of an Ozona to San Angelo to Winters to Cross Plains line. Main threats are large hail and damaging winds. Storms will weaken by midnight. Tuesday will be cooler. Isolated showers are possible in the morning with rain chances...with perhaps a thunderstorm...increasing in the afternoon...as some weak upper shortwaves move though. No severe storms are expected Tuesday as the atmosphere will not be as unstable. Clouds and showers will keep highs mainly in the 60s Tuesday. && .LONG TERM... (Tuesday night through next Monday) Issued at 252 PM CDT Mon Apr 12 2021 The extended period will feature cooler temperatures into next weekend, along with rain chances each day. Post frontal airmass will remain in place Wednesday into Thursday, with mostly cloudy skies and below normal temperatures. Looking at mostly zonal flow aloft through this time frame, with perhaps some minor embedded disturbances affecting the area. Will maintain chance POPs through Thursday, due to these weak disturbances and some isentropic ascent occurring. Models show a more significant system affecting the region Thursday night into the Saturday, as an upper trough tracks across the Rockies and into the Plains. This system is expected to send another cold front south across the area Friday night, with a reinforcing shot of cooler air into the weekend. Scattered showers and thunderstorms will be possible Friday into Saturday, associated with the front and lift from the upper trough. && .AVIATION... (18Z TAFS) Issued at 1253 PM CDT Mon Apr 12 2021 Cold front had push south of San Angelo and was just north of Brady at 18Z. Isolated to scattered showers and thunderstorms are expected to develop near San Angelo to Brady late afternoon and across most of the terminals this evening. Have VCTS for terminals this evening. MVFR ceilings otherwise spread north overnight and Tuesday morning over all but KABI. && .PRELIMINARY POINT TEMPS/POPS... Abilene 50 65 50 59 / 30 40 50 50 San Angelo 53 65 52 63 / 40 40 40 50 Junction 55 70 56 70 / 40 40 30 50 Brownwood 53 68 53 64 / 40 30 50 50 Sweetwater 48 62 49 58 / 20 40 50 50 Ozona 55 65 55 66 / 30 40 40 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....24 AVIATION...04
Hazardous weather outlook, Apr 12, 2:24 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 224 PM CDT Mon Apr 12 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 224 PM CDT Mon Apr 12 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible late this afternoon and evening. The best potential for severe storms is along and east of an Ozona...San Angelo...Winters....Cross Plains line. The primary hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Local storm report, Apr 12, 5:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 S BRADY 31.12N 99.33W
04/12/2021 E0.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
KBLocal storm report, Apr 12, 6:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 5 W VOCA 31.01N 99.27W
04/12/2021 E1.50 INCH MCCULLOCH TX TRAINED SPOTTER
&&
KBLocal storm report, Apr 12, 6:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
609 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 5 W VOCA 31.01N 99.27W
04/12/2021 E2.00 INCH MCCULLOCH TX TRAINED SPOTTER
&&
KBLocal storm report, Apr 12, 6:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL VOCA 31.01N 99.19W
04/12/2021 E1.75 INCH MCCULLOCH TX FIRE DEPT/RESCUE
&&
KBLocal storm report, Apr 12, 6:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL VOCA 31.01N 99.18W
04/12/2021 E2.75 INCH MCCULLOCH TX FIRE DEPT/RESCUE
&&
KBLocal storm report, Apr 12, 6:23 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
623 PM CDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 WNW VOCA 31.01N 99.21W
04/12/2021 M2.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
KBThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:33 PM CDT | Special Weather Statement | SJT | Concho | 42 min |
| Apr 12, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 65 min |
| Apr 12, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 53 min |
| Apr 12, 6:11 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 51 min |
| Apr 12, 6:38 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 3 hr |
| Apr 12, 6:56 PM CDT | Special Weather Statement | SJT | Mason | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.